MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached in the microcatheter after non-detachment.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right anterior cerebral artery.The max diameter was 3.79 mm.The neck diameter was 3.68 mm.The patient¿s blood flow was normal, and the vessel tortuosity was moderate.It was reported that the coil did not detach after deployment.The coil was recaptured, but it detached in the microcatheter and was replaced.The pushwire was not bent or broken.There had been no friction or difficulty during delivery, and they physician did not attempt to reposition the coil.The physician had attempted to detach twice each using the instant detacher and the manual method.Only a single instant detacher was used in the event.The physician had rotated the delivery pusher during the procedure, and a continuous had been administered.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an sl-10 s shape microcatheter.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime implant coil (model: apb-2-6-hx-es lot: b067166) found that there was no pushwire, instant detachers, microcatheter, or accessories returned with the device.The implant coil appeared to be detached from the pusher.The axium prime implant coil was returned without its introducer sheath.The axium prime implant coil was found to be damaged and stretched.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detach from non-detachment¿ could not be confirmed as the axium implant coil was detached from pushwire and pushwire was not returned.The root cause could not be determined.H6: method code updated to b19.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10952439
Report Number2029214-2020-01237
Device Sequence Number3490183
Product Code KRD
UDI-Device Identifier00847536031906
UDI-Public00847536031906
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot NumberB082613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/21/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR